MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; TRULIANT PS CEM FEM PS CEM RIGHT SZ 4

EXACTECH, INC. TRULIANT; TRULIANT PS CEM FEM PS CEM RIGHT SZ 4
Model Number 02-020-11-0340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.Concomitant device(s): truliant tibial psc insert size 4, 9mm (cn: 02-022-47-4010, sn: (b)(4)), truliant tibial fit tray cem size 4f / 4t (cn: 02-012-45-4040, sn; (b)(4)), three peg patella 38mm (cn: 200-02-38; sn: (b)(4)).
 
Event or Problem Description
The surgeon revised the right knee due to an infection.The index surgery was (b)(6) 2019.The patient was stable as they left the operating room.There was no delay to the surgery.The rep was present at the time of the surgery.In accordance with hospital policy we will not be returning the explants.
 
Event or Problem Description
As reported, the surgeon revised the right knee of this 63 y/o patient due to an infection.The index surgery was (b)(6) 2019.The patient was stable as they left the operating room.There was no delay to the surgery.The rep was present at the time of the surgery.In accordance with hospital policy we will not be returning the explants.Patient weight is 80 lbs.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition or is nosocomial in nature.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted the surgeon revised the right knee of this 63 y/o patient due to an infection.The index surgery was (b)(6) 2019.The patient was stable as they left the operating room.There was no delay to the surgery.The rep was present at the time of the surgery.In accordance with hospital policy we will not be returning the explants.Patient weight is 80 lbs.The sterile certificates from production of the tibial insert indicate the product meets customer specifications; zero nonconformities occurred during this irradiation run.Per ifu# 700-096-004, postoperative counseling and care is important.It is recommended that regular, long-term postoperative follow-up be undertaken to detect early signs of component wear or infection, and to consider the course of action to be taken if such events occur.A suitable rehabilitation program should be designed and implemented.¿infection is a clinically well known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.1 the highest risk period for infection is between six months and three years.2 based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition or is nosocomial in nature.References 1.P.B.Voleti, k.D.Baldwin, and gwo-chin lee.¿use of static or articulating spacers for infection following total knee arthroplasty: a systematic literature review¿.The journal of bone and joint surgery.Sept 2013; 95-a: 1594-9.2.J.B.Meding, m.A.Ritter, k.E.Davis, and a.Farris."meeting increased demand for total knee replacement and follow-up: determining optimal follow-up".The bone and joint journal.Nov 2013; 95-b: 1484-9.¿ (d11) concomitant device(s): - truliant tibial psc insert size 4, 9mm (cn: 02-022-47-4010, sn: (b)(6)) - truliant tibial fit tray cem size 4f / 4t (cn: 02-012-45-4040, sn; (b)(6)) - three peg patella 38mm (cn: 200-02-38; sn: (b)(6)) no information provided in the following section(s): a4, b6, and b7.The following section(s) have additional info; b5, g4, g7, h1, h2, h3, h6, and h7.

Brand Name
TRULIANT
Common Device Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 4
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9125846
Report Number1038671-2019-00472
Device Sequence Number19526786
Product Code JWH
UDI-Device Identifier10885862314567
UDI-Public10885862314567
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-020-11-0340
Device Catalogue Number02-020-11-0340
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight80